MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL, & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL, & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a vats pneumonectomy, the tip of the device was severely broken when a camera was inserted through the device and used.The device was used on the lung.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk additional information received: the broken pieces of the tip of the device fell into the patient.These were retrieved from a semi-open wound by forceps.The procedure was not converted.The patient¿s condition is stable.Attempts are being made to obtain additional information and to retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent: you reported the procedure was not converted to an open procedure.Was the semi-open wound incision part of the routine procedure being performed? or was the semi-open wound incision a change to the procedure? was the semi-open wound incision still small enough to be considered a laparoscopic procedure? or was the semi-open wound incision too large to still be considered laparoscopic procedure? the lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/5/2022.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the only the sleeve from the tt012 device was received with the tip broken and a pieces inside a petri dish.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number 468a21, and no non-conformances were identified.Additional information was requested, and the following was obtained: was the semi-open wound incision part of the routine procedure being performed? or was the semi-open wound incision a change to the procedure? routine procedure.Was the semi-open wound incision still small enough to be considered a laparoscopic procedure? or was the semi-open wound incision too large to still be considered laparoscopic procedure? japanese respiratory surgery of laparoscopic surgery, often with small incisions of 4-5 cm or more.We have not received any response that a trocar was added or a skin incision was made in this case.

Common Device Name
CANNULA, SURGICAL, GENERAL, & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13691707
Report Number3005075853-2022-01381
Device Sequence Number5170667
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberTT012
Device Catalogue NumberTT012
Device Lot Number468A21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown